Alert archive / Florida / Flash Flood Warnings in 2013

Flash Flood Warning 6, NWS Miami, FL

May 20, 2013Miami-Dade County, Florida

NWS Miami, FL issued this flash flood warning at May 20, 2013, 11:23 PM EDT for Miami-Dade County, Florida. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 20, 2013, 11:23 PM EDT (03:23 UTC)
Expired
May 21, 2013, 3:30 AM EDT
In force
4 hr
Issued by
NWS Miami, FL
Area
Storm-based polygon
Flood severity
None

County Miami-Dade County, FL

The radar

The Miami radar (KAMX), 14 km from the middle of the area, began a volume at 03:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Miami, FL (KMFL), launched 00:00Z, 3.4 hours before the alert went out and 12 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 00:00Z on 2013-05-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1788 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 00:00Z on 2013-05-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -6 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1788 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
695 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
-6 m²/s²
0-3 km storm-relative helicity
49 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

219 
WGUS52 KMFL 210323
FFWMFL
FLC086-210730-
/O.NEW.KMFL.FF.W.0006.130521T0323Z-130521T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MIAMI FL
1123 PM EDT MON MAY 20 2013

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EAST CENTRAL MIAMI-DADE COUNTY IN SOUTHEAST FLORIDA...

* UNTIL 330 AM EDT

* AT 1121 PM EDT...THE PUBLIC REPORTED FLASH FLOODING NEAR SW 87 AVE AND
  SW 34 AVENUE. YARDS ARE FLOODED AND WATER APPROACHING HOUSES AT THIS TIME.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...CORAL
  GABLES...KENDALL...MIAMI...SOUTH MIAMI...COCONUT GROVE...
  INTERSECTION KROME AND KENDALL DRIVE...KENDALE LAKES...MARLINS
  PARK...MIAMI INTERNATIONAL A/P...PINECREST...SWEETWATER...THE
  HAMMOCKS...UNIVERSITY OF MIAMI...WEST KENDALL...WESTCHESTER AND ZOO
  MIAMI.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ADDITIONAL RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE POSSIBLE FROM THE NEARLY
STATIONARY STORMS DURING THE NEXT COUPLE HOURS.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI.

&&

LAT...LON 2561 8033 2560 8049 2576 8049 2582 8031
      2581 8018 2579 8018

$$

BAXTER
3 follow-up statements
212 
WGUS72 KMFL 210416
FFSMFL

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1216 AM EDT TUE MAY 21 2013

FLC086-210730-
/O.CON.KMFL.FF.W.0006.000000T0000Z-130521T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MIAMI-DADE FL-
1216 AM EDT TUE MAY 21 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 330 AM EDT FOR EAST
CENTRAL MIAMI-DADE COUNTY...

AT 1209 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING OVER THE FIU MAIN CAMPUS
AREA. SINCE 10 PM EDT THIS EVENING...5.55 INCHES HAS FALLEN AT THE NWS 
MIAMI OFFICE FROM THE NEARLY STATIONARY STORM.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SWEETWATER
AND FIU MAIN CAMPUS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ADDITIONAL RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE POSSIBLE DURING THE NEXT
COUPLE OF HOURS WITH THE NEARLY STATIONARY STORM.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI.

&&

LAT...LON 2581 8024 2577 8025 2568 8031 2568 8043
      2576 8045 2579 8039 2581 8034

$$

BAXTER
515 
WGUS72 KMFL 210422 RRA
FFSMFL

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1222 AM EDT TUE MAY 21 2013

FLC086-210730-
/O.CON.KMFL.FF.W.0006.000000T0000Z-130521T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MIAMI-DADE FL-
1222 AM EDT TUE MAY 21 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 330 AM EDT FOR EAST
CENTRAL MIAMI-DADE COUNTY...

AT 1209 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING OVER THE FIU MAIN CAMPUS
AREA. SINCE 10 PM EDT THIS EVENING...5.55 INCHES HAS FALLEN AT THE NWS 
MIAMI OFFICE FROM THE NEARLY STATIONARY STORM.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SWEETWATER
AND FIU MAIN CAMPUS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ADDITIONAL RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE POSSIBLE DURING THE NEXT
COUPLE OF HOURS WITH THE NEARLY STATIONARY STORM.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI.

&&

LAT...LON 2581 8024 2577 8025 2568 8031 2568 8043
      2576 8045 2579 8039 2581 8034

$$

BAXTER
791 
WGUS72 KMFL 210533
FFSMFL

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
133 AM EDT TUE MAY 21 2013

FLC086-210544-
/O.CAN.KMFL.FF.W.0006.000000T0000Z-130521T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MIAMI-DADE FL-
133 AM EDT TUE MAY 21 2013

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR EAST CENTRAL
MIAMI-DADE COUNTY...

LAT...LON 2581 8024 2577 8025 2568 8031 2568 8043
      2576 8045 2579 8039 2581 8034

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this flash flood warning went out at May 20, 7:34 PM EDT, 3 hours 49 minutes earlier.

Area forecast discussion, May 20, 7:34 PM EDT, 3 hours 49 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MIAMI FL
734 PM EDT MON MAY 20 2013

.AVIATION...
THE WINDS SHOULD REMAIN EASTERLY TONIGHT AT ALL OF THE TAF
SITES BUT WIND SPEEDS AROUND 5 KNOTS OR LESS. THIS WILL ALLOW FOR
THE ISOLATED SHOWERS OVER THE ATLANTIC WATERS TO MOVE WEST INTO
THE EAST COAST METRO AREAS BEFORE DISSIPATING. SO WILL KEEP VCSH
IN FOR ALL OF THE EAST COAST TAF SITES FOR TONIGHT. FOR KAPF TAF
SITE...THE THREAT OF SHOWERS SHOULD COME TO AN END AFTER 03Z
TONIGHT.

THE SHOWER THREAT WILL CONTINUE FOR ALL OF THE TAF SITES TUESDAY
MORNING ALONG WITH EASTERLY WINDS OF 5 TO 10 KNOTS. AS THE HEATING
OF THE DAY GETS GOING OVER SOUTH FLORIDA AND THE SEA BREEZES
DEVELOPS AND PUSHES INLAND...THUNDERSTORMS WILL DEVELOP OVER SOUTH
FLORIDA. SO AFTER 17Z ON TUESDAY ALL OF THE TAF SITES IN SOUTH
FLORIDA WILL HAVE VCTS. THE WINDS WILL ALSO REMAIN EASTERLY AT 10
TO 15 KNOTS TUESDAY AFTERNOON AT MOST OF THE SOUTH FLORIDA TAF
SITES...EXCEPT FOR KAPF TAF SITE WHERE THEY WINDS WILL BECOME
WESTERLY AROUND 10 KNOTS AFTER 17Z.

THE CEILING AND VIS WILL ALSO REMAIN IN THE VFR CONDITIONS TONIGHT
INTO TUESDAY...DUE TO THE UNKNOWN TIMING OF THE SHOWERS FOR
TONIGHT AND THE SHOWERS AND THUNDERSTORMS FOR TUESDAY. THE ONLY
EXCEPTION IS AT KFLL TAF SITE WHERE THEY COULD FALL INTO THE MVFR
CONDITIONS BETWEEN 00Z AND 02Z...DUE TO KFLL SEE CURRENTLY BKN015
FROM A SHOWER NEAR BY.

&&
.AVIATION...54/BNB

.PREV DISCUSSION... /ISSUED 237 PM EDT MON MAY 20 2013/

SHORT TERM (TONIGHT THROUGH WEDNESDAY NIGHT)...
A SOUTHERN STREAM MID LEVEL TROUGH THAT MOVED ACROSS THE SOUTHERN
STATES THE PAST FEW DAYS IS NOW GETTING CUT OFF OVER THE FLORIDA
PENINSULA AS A STRONGER NORTHERN STREAM TROUGH CUTS OFF OVER THE
NORTHERN PLAINS STATES. THE LOW OVER FLORIDA WILL MOVE VERY LITTLE
THROUGH THIS PERIOD WHICH HAS CAUSED THE ATMOSPHERE TO BECOME VERY
UNSTABLE AS 500 MB TEMPERATURES HAVE COOLED FROM -6.7 CELSIUS FROM
LAST EVENING TO -7.5 THIS MORNING. AT THE SURFACE, A RIDGE OF HIGH
PRESSURE WILL ALSO REMAIN NEARLY STATIONARY FROM THE SOUTHEAST
STATES STRETCHING INTO THE ATLANTIC. ATMOSPHERIC MOISTURE HAS
ALSO BEEN ON THE INCREASE WITH PWAT GOING UP TO 1.66 INCHES THIS
MORNING WHICH IS CLOSE TO AVERAGE FOR THE TRANSITIONAL PERIOD
GOING INTO THE LAST HALF OF MAY. EVEN THOUGH OVERALL MOISTURE IS
NOT TERRIBLY IMPRESSIVE, THE MAIN ISSUE IS THE COLD TEMPERATURES
ALOFT ALONG WITH VERY SLOW STORM MOTION AS LOW LEVEL FLOW IS FROM
THE SOUTHEAST AND FLOW ABOVE 10K IS FROM THE WEST. THUS, WITH THE
PATTERN CHANGING VERY LITTLE THE NEXT 48 HOURS THERE WILL BE A
CONTINUED CHANCE OF THUNDERSTORMS MAINLY DURING THE LATE MORNING
INTO THE EARLY EVENING HOURS.

LONG TERM (THURSDAY THROUGH MONDAY)...
IN THE EXTENDED PERIOD, THE NORTHERN STREAM TROUGH WILL DEEPEN AND
SLOWLY DRIFT TO THE SOUTHEAST WHILE THE LOW OVER THE PENINSULA
GETS PHASED IN WITH THIS DEEPENING TROUGH AND LIFTS TO THE
NORTHEAST ON THURSDAY AND FRIDAY. THE DEEPENING TROUGH WILL ALSO
FORCE A COLD FRONT TO MOVE INTO NORTH FLORIDA ON FRIDAY AND THEN
MOVE SLOWLY SOUTH DOWN THE PENINSULA OVER THE WEEKEND WITH A SLOW
DRYING TREND. THERE WILL BE HOWEVER ENOUGH RESIDUAL MOISTURE AND
INSTABILITY ACROSS SOUTH FLORIDA FOR LOW CHANCES FOR
AFTERNOON/EVENING THUNDERSTORMS EACH DAY.

AVIATION...
QUITE AN ACTIVE AFTERNOON AND EVENING AHEAD OF US FOR THE EASTERN
TERMINALS. SHOWERS AND THUNDERSTORMS WILL CONTINUE DEVELOPING WHILE
MOVING IN ALL DIRECTIONS. ALTHOUGH MOST OF THE ACTIVITY IS REMAINING
WEST OF THE TERMINALS...A FEW COULD GET CLOSE ENOUGH...THEREFORE
AMENDMENTS ARE EXPECTED. SOUTHEASTERLY FLOW WILL PREVAIL FOR THESE
TERMINALS...WITH STRONG GUSTS EXPECTED AS STORMS APPROACH. SHOWERS
WILL CONTINUE LINGERING THROUGH THE NIGHT...SO VCSH WAS KEPT AT ALL
EASTERN TERMINALS.

FOR KAPF...SEA BREEZE ALREADY DEVELOPED AND PUSHED INLAND...AND
PREVAILING UNTIL 18-01Z. AFTER THAT...EASTERLY FLOW WILL PREVAIL
WITH NO OTHER CONCERNS.

MARINE...
AN EAST TO SOUTHEAST WIND OF 15 KNOTS OR LESS WILL CONTINUE
THROUGH THE END OF THE WEEK WITH SEAS GENERALLY LESS THAN 4 FEET.

FIRE WEATHER...
NO PROBLEMS OR CONCERNS WITH AMPLE TROPICAL MOISTURE REMAINING
THROUGH THE MIDDLE OF THE WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  72  84  74  84 / 20 60 40 50
FORT LAUDERDALE  75  85  75  85 / 20 50 40 40
MIAMI            74  86  74  86 / 20 50 30 40
NAPLES           70  86  70  85 / 20 40 20 30

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

DISCUSSION/MARINE/FIRE...30/KOB
AVIATION/RADAR...54/BNB
Hazardous weather outlook, May 20, 8:50 PM EDT, 2 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
850 PM EDT MON MAY 20 2013

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
211600-
LAKE OKEECHOBEE-BISCAYNE BAY-
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM
TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY-
INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER-
INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE-
MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-
COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM-
GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM
20 TO 60 NM-
850 PM EDT MON MAY 20 2013

...A FEW THUNDERSTORMS POSSIBLE, MAINLY EAST COAST METRO AREA...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TONIGHT

THUNDERSTORMS: THERE WILL BE A FEW THUNDERSTORMS POSSIBLE TONIGHT
MAINLY ALONG THE EAST COAST METRO AREA. THE PRIMARY THREAT WILL BE
AN OCCASIONAL LIGHTNING STRIKE AND BRIEF TORRENTIAL RAINFALL.

FLOODING: THERE IS THE POSSIBILITY OF SOME MINOR URBAN STREET
FLOODING WITH THE HEAVIEST STORMS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS THE POTENTIAL FOR ISOLATED STRONG TO SEVERE THUNDERSTORMS
ACROSS THE INTERIOR AND EAST COAST OF SOUTH FLORIDA ONCE AGAIN ON
TUESDAY. THE MAIN IMPACTS WILL BE STRONG WINDS AND HAIL ALONG WITH
FREQUENT LIGHTNING STRIKES. THE STORMS WILL BE SLOW MOVERS...WHICH
MAY RESULT IN LOCALIZED FLOODING WHERE THE HEAVIER ACTIVITY BECOMES
CONCENTRATED.

THUNDERSTORMS WILL REMAIN POSSIBLE EACH DAY THROUGH THE REMAINDER
OF THE WEEK WITH LIGHTNING...GUSTY WINDS AND LOCALIZED HEAVY RAINS
BEING THE MAIN THREATS.

.SPOTTER INFORMATION STATEMENT...

WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER SPOTTERS
ARE ENCOURAGED TO REPORT HEAVY RAINFALL AND FLOODING.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

In the hours before

Local storm report, May 20, 9:23 PM EDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
923 PM EDT MON MAY 20 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

&&

EBAUGH
Local storm report, May 20, 9:24 PM EDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
924 PM EDT MON MAY 20 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0921 PM     FLOOD            DAVIE                   26.09N 80.30W
05/20/2013                   BROWARD            FL   PUBLIC

            PUBLIC CALLED IN THAT THE I-595 WEST BOUND AT THE SOUTH
            BOUND EXIT ONTO THE FL TURNPIKE IS FLOODED WITH STANDING
            WATER.

&&

EBAUGH
Local storm report, May 20, 10:29 PM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
1029 PM EDT MON MAY 20 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1023 PM     HEAVY RAIN       2 NW NORTH MIAMI BEACH  25.95N 80.18W
05/20/2013  E0.00 INCH       MIAMI-DADE         FL   NWS EMPLOYEE

            AN OFF DUTY NWS EMPLOYEE REPORTED THAT 2 LANES ALONG IVES
            DAIRY ROAD BETWEEN US 441 AND I95 WAS INUNDATED WITH
            SEVERAL CARS STALLED.

&&

BRABANDER
Special weather statement, May 20, 10:38 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1038 PM EDT MON MAY 20 2013

FLZ073-074-173-210330-
COASTAL MIAMI DADE COUNTY FL INLAND MIAMI-DADE COUNTY FL METROPOLITAN
MIAMI DADE FL
1038 PM EDT MON MAY 20 2013

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR EASTERN MIAMI-DADE
COUNTY...FOR THE PRIMARY IMPACTS WILL BE UP TO NICKEL SIZED HAIL AND
GUSTY WINDS OF 45 TO 55 MPH...

* UNTIL 1130 PM EDT

* AT 1034 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM NEAR WESTCHESTER...AND MOVING SOUTHWEST AT 5
  MPH.

* THE STORM WILL AFFECT...
  WESTWOOD LAKES...
  KENDALE LAKES...
  THE FALLS...
  WEST KENDALL...
  HOWARD...
  AND SURROUNDING COMMUNITIES.

THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE A SAFE DISTANCE BETWEEN OTHER VEHICLES.

RESIDENTS NEAR THE PATH OF SHOULD REMAIN ON THE ALERT FOR ADDITIONAL
STATEMENTS AND POSSIBLE WARNINGS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

LAT...LON 2562 8028 2561 8049 2579 8041 2579 8023
TIME...MOT...LOC 0238Z 033DEG 4KT 2570 8035

BAXTER
Special weather statement, May 20, 10:57 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1057 PM EDT MON MAY 20 2013

FLZ067-068-168-210345-
COASTAL PALM BEACH COUNTY FL INLAND PALM BEACH COUNTY FL METRO PALM
BEACH COUNTY FL
1057 PM EDT MON MAY 20 2013

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR EASTERN PALM BEACH
COUNTY...FOR FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY WINDS OF 45 TO
55 MPH...

* UNTIL 1145 PM EDT

* AT 1055 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM NEAR LAKE WORTH...AND MOVING NORTHEAST AT 5
  MPH.

* THE STORM WILL AFFECT...
  PALM SPRINGS...
  SOUTH PALM BEACH...
  LAKE CLARKE SHORES...
  HAVERHILL...
  GLEN RIDGE...
  AND SURROUNDING COMMUNITIES.

THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

RESIDENTS NEAR THE PATH OF SHOULD REMAIN ON THE ALERT FOR ADDITIONAL
STATEMENTS AND POSSIBLE WARNINGS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

LAT...LON 2662 8004 2660 8003 2660 8004 2660 8003
      2657 8004 2659 8023 2675 8017 2674 8003
      2667 8003 2666 8003 2663 8003
TIME...MOT...LOC 0257Z 214DEG 4KT 2664 8010

BAXTER
Local storm report, May 20, 11:13 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
1113 PM EDT MON MAY 20 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1045 PM     HEAVY RAIN       BOCA RATON              26.36N 80.10W
05/20/2013  M8.55 INCH       PALM BEACH         FL   TRAINED SPOTTER

&&

CCD

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 20, 8:39 PM EDTSpecial Weather StatementMFLBroward66 min
May 20, 8:49 PM EDTAreal Flood AdvisoryMFLBroward116 min
May 20, 9:06 PM EDTAreal Flood AdvisoryMFLBroward114 min
May 20, 9:46 PM EDTAreal Flood AdvisoryMFLBroward, Miami-Dade119 min
May 20, 10:20 PM EDTAreal Flood AdvisoryMFLMiami-Dade115 min
May 20, 10:28 PM EDTAreal Flood AdvisoryMFLPalm Beach2 hr
May 20, 10:38 PM EDTSpecial Weather StatementMFLMiami-Dade52 min
May 20, 10:57 PM EDTSpecial Weather StatementMFLPalm Beach48 min
May 20, 11:08 PM EDTSpecial Marine WarningMFL52 min
May 21, 12:22 AM EDTSpecial Marine WarningMFL68 min
May 21, 3:45 AM EDTFlood WatchMFLBroward, Miami-Dade, Palm Beach16 hr
May 21, 6:15 AM EDTSpecial Marine WarningMFL60 min
May 21, 8:00 AM EDTAreal Flood AdvisoryMFLPalm Beach2 hr
May 21, 3:34 PM EDTSpecial Weather StatementMFLCollier41 min
May 21, 3:52 PM EDTSpecial Weather StatementMFLHendry38 min
May 21, 4:26 PM EDTSpecial Weather StatementMFLHendry64 min
May 21, 4:29 PM EDTSpecial Weather StatementMFLPalm Beach46 min
May 21, 4:31 PM EDTSpecial Marine WarningMFL59 min
May 21, 5:00 PM EDTSpecial Marine WarningMFL90 min
May 21, 5:29 PM EDTSpecial Weather StatementMFLMonroe46 min
May 21, 5:36 PM EDTSpecial Weather StatementMFLHendry39 min

Nearby

Flash Flood Warnings in Florida, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.